MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PTA4-18-150-5-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): k130293.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the balloon portion of the advance 18 lp low profile balloon catheter burst when being inflated inside the artery during an unspecified procedure.According to the complainant, a portion of the device did not remain in the patient's anatomy.Neither additional procedures nor adverse effects occurred as a result of this event.Although requested, the complainant reported no additional information is available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, drawing, instructions for use(ifu), quality control, specifications, trends, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection and functional test of the returned device confirmed that the surface of the catheter was smooth, clean, and not damaged.Biological material was noted inside the balloon as well as the balloon port.The catheter accepted a.018 wire without difficult, and the length of the catheter was within specification.Additionally, a pin hole was noted during an attempt to inflate the device to nominal pressure.Due to this pin hole, the length and diameter of the balloon could not be completed.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device which states ¿the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.¿ it goes on to say "do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures." moreover, a review of quality control and manufactures instructions did not reveal any gaps.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We have notified the appropriate personnel and measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7869740
Report Number1820334-2018-02663
Device Sequence Number1911393
Product Code LIT
UDI-Device Identifier10827002309583
UDI-Public(01)10827002309583(17)210411(10)8768031
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2021
Device Catalogue NumberPTA4-18-150-5-20
Device Lot Number8768031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RAABE SHEATH